MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-18
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified and heavily tortuous vessel in the right coronary artery (rca).The proximal rca had an unspecified stent implanted without issues.The 2.25x18mm xience skypoint stent delivery system (sds) was being advanced to treat the distal rca, however, the stent got caught with the previously implanted unspecified stent damaging it and failed to cross the lesion.The xience skypoint stent then dislodged from the balloon and remained embedded in the artery.The procedure was discontinued.There was no adverse patient sequela and there were no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the xience skypoint was attempted to be placed distally through a previously implanted stent.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obliviates the need to cross the proximal stent during placement of the distal stent and reduces the chance of damaging or dislodging the proximal stent.The investigation determined the reported difficulties and device embedded in tissue or plaque appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12883495
Report Number2024168-2021-10841
Device Sequence Number4740173
Product Code NIQ
UDI-Device Identifier08717648233005
UDI-Public08717648233005
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2023
Device Model Number1804225-18
Device Catalogue Number1804225-18
Device Lot Number1032441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale
Patient Weight79 KG